MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504304M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction with 700cc mentor tissue expanders and experienced postoperative deflation.As a result, the patient's impacted device was explanted on (b)(6) 2020.This report is for the patient's left-sided device.
 
Additional Manufacturer Narrative
On march 12, 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 6, 2020, the product investigation was completed.Device investigation summary: during visual evaluation of the sample, it was noted that it was not received the injection reservoir part.Tubing and shell were received.Leak testing was performed in accordance with mentor procedures and no leak sites were detected on shell.During the microscope examination striations were detected in the edges of the tubing consistent with a rupture with a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has become aware that medical device problem code off-label use (a2304) was missing from the previous submissions.Per the instructions for use, these devices are not indicated for breast tissue expansion applications.Manufacturer's reference number: (b)(4) medical device problem code off-label use (a2304) added to h6 medical device problem code field.
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.Manufacturer's reference number: (b)(4) h6 medical device problem code off-label use no longer applies.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9751224
Report Number1645337-2020-02217
Device Sequence Number2421293
Product Code LCJ
UDI-Device Identifier00081317002406
UDI-Public00081317002406
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model Number3504304M
Device Catalogue Number3504304M
Device Lot Number7525034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/12/2020
03/12/2020
07/15/2021
07/22/2022
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/13/2020
04/08/2020
07/15/2021
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale